# SDR 2007FA0000637

- Difficulty date: June 13, 2007
- Submitted: July 19, 2007
- Operation: General aviation
- Aircraft: N1858X
- Make and model: Cessna 182H
- Aircraft serial: 18255958
- Engine: Cont O470R
- Propeller: Mcauly 2A34C66
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Piston
- Part number: SA640518
- Condition: Fractured
- Location: Nr1 Cylinder
- Component: Cylinder
- Component part number: SA47006SA20P
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AFTER INSTALLING NEW CYLINDER ASSY SA47006S-A20P WITH NEW PISTON ASSY PN SA640518, WE WERE PERFORMING BREAK IN RUN AT LOW POWER, FIRST AT 800 RPM FOR 2 MIN.  SHUTDOWN ENGINE, CLEANED FOULED PLUGS DUE TO OIL IN CYLINDER FROM ASSY.  RAN ENGINE AT 1000 RPM FOR 3 MIN.  SHUTDOWN AND CLEANED SPARK PLUGS AGAIN.  RESTARTED ENGINE AND ADVANCED TO 1200 RPM, THE CYLINDER CLEARED OUT AND THEN STOPPED AFTER A FEW SECONDS.  AFTER REMOVING THE OIL PAN AND NR 1 CYLINDER THE PISTON APPEARED TO HAVE FRACTURED ALONG A CASTING FAULT IN THE PISTON PIN BOSS.  THE RESULTING DEBRIS BENT THE CAM SHAFT, BROKE BOTH CRANKSHAFT HALVES.  (K)
